Alert archive / Ohio / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 3, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Mar 14, 2007, 4:31 PM EDT for Fulton County, Ohio. It was in force for 20 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 14, 2007, 4:31 PM EDT (20:31 UTC)
- Expired
- Mar 14, 2007, 4:51 PM EDT
- In force
- 20 min
- Issued by
- NWS Northern Indiana
- Area
- Counties, with a storm outline in the text
County Fulton County, OH
The radar
The Detroit radar (KDTX), 127 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 14, 4:36 PM EDT | HAIL 0.75 | 10 Ne Wauseon, OH | ON OHIO TURNPIKE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 8.5 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 753 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIWX 142031 SVRIWX OHC051-142100- /O.NEW.KIWX.SV.W.0003.070314T2031Z-070314T2100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 431 PM EDT WED MAR 14 2007 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN FULTON COUNTY IN NORTHWEST OHIO * UNTIL 500 PM EDT * AT 428 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS SEVERE STORM WAS LOCATED NEAR WINAMEG...OR ABOUT 5 MILES NORTHEAST OF WAUSEON...AND MOVING EAST AT 25 MPH. * LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE... BRAILEY... ASSUMPTION AND SWANTON... METAMORA... THIS IS A DANGEROUS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH... PREPARE IMMEDIATELY FOR PENNY SIZE HAIL...ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4170 8415 4151 8411 4153 8386 4172 8387 $$
1 follow-up statement
000 WWUS53 KIWX 142051 SVSIWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 449 PM EDT WED MAR 14 2007 OHC051-142059- /O.CAN.KIWX.SV.W.0003.000000T0000Z-070314T2100Z/ FULTON OH- 449 PM EDT WED MAR 14 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN FULTON COUNTY IN NORTHWEST OHIO IS CANCELLED... AT 445 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD MOVED EAST OUT FULTON COUNTY AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY IN FULTON COUNTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4170 8415 4151 8411 4153 8386 4172 8387 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 14, 6:21 AM EDT, 10 hours 10 minutes earlier.
Area forecast discussion, Mar 14, 6:21 AM EDT, 10 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 621 AM EDT WED MAR 14 2007 .AVIATION... LL MSTR CONTS TO OVERSPREAD THE AREA THIS MORNING W/NRN EDGE OF SC CLOUD DECK NOW INTO SRN MI. BNDRY LYR REMAINS SUFFICIENTLY MIXED TO PRECLUDE ANYTHING BELOW MVFR CIGS. OTHERWISE WK MID LVL SW GENERATING AREA OF LIGHT SHOWERS OVR EC INDIANA ON THE WAY OUT. PRIMARY PROBLEM CONTS TO BE W/LT AFTN/EVE PD IN ASSOCN/W STG CDFNT DROPPING SWD IN FACE OF AMPLIFYING NRN BRANCH ACRS SRN CANADA. 06Z GUIDANCE ACTUALLY A BIT SLOWER W/FNTL PROGRESSION SWD BUT ALL IN ALL TIMING OF MID LVL SW STILL ON TRACK BY EARLY EVENING W/CONVN STILL ANTICIPATED AT KFWA AND CLOSE TO KSBN GIVEN 06Z GUIDANCE. WILL MAKE FEW CHGS AT THIS POINT IN FAVOR OF NEWER 12Z GUIDANCE. && .SHORT TERM... AMPLIFYING NRN BRANCH AIDING SFC CDFNT PUSH SWD THIS MORNING AND ALREADY INTO NW IL/NW LWR MI. TRENDS FM 00Z CYCLE INDICATE SLWR EJECTION OF UPSTREAM MID LVL SW TROUGH AFT 00Z AND FURTHER SWD DISPLACEMENT OF SFC WAVE DVLPMNT...ALL WHICH SUGGEST DELAYING PRECIP ARRIVAL FURTHER. HWVR GIVEN PROXIMITY OF SFC BNDRY AND WHAT SHLD BE SUFFICIENT DESTABILIZATION BY MID AFTN WILL HOLD ONTO LIKELY MENTION SE HALF AS WARM SECTOR NOT ALL THAT DIRTY W/CLDS. OTHERWISE WILL AGAIN GO ABV GUIDANCE TEMPS FOR THIS AFTN GIVEN VRY MILD START. FROPA LT THIS AFTN AND EVENING WILL USHER IN MUCH COLDER AIR...PARTIALLY TAPPING INTO ARCTIC AIRMASS W/TIME OVR CNTRL CANADA AS NRN STREAM AMPLIFIES FURTHER INTO THE LONG TERM PD. INITIAL PUSH NOT ALL THAT COLD BUT CERTAINLY A REALITY CHECK COMPARED TO YDA/S 70S. MID LVL TROUGH AND STG ISENTROPIC LIFT DVLPG OVERTOP COLD DOME WILL YIELD WIDESPREAD RAINFALL THIS EVENING...POSSIBLY HEAVY SOUTH OF A OTTAWA TO LOGANSPORT LINE HWVR LL MSTR TRANSPORT NARROW IN SCOPE W/CORFIDI VECTORS FAIRLY LARGE WHICH SUGGESTS HEAVY RAIN THREAT SHLD REMAIN ISOLD EVEN THOUGH SFC BNDRY DOES BECOME ORIENTED PARALLEL TO UPPER FLW FOR A TIME THIS EVENING. THUS WILL NOT REISSUE ESF. && .LONG TERM... THURSDAY THROUGH TUESDAY...THE COLD FRONT WILL HAVE PUSHED SOUTH OF THE AREA BY THURSDAY MORNING. HAVE LEFT A CHANCE OF SHOWERS THURSDAY...BUT ANY RAINFALL AMOUNTS WILL BE LIGHT AS COLD AND DRY AIR ADVECTION IN THE LOWER LAYERS COMBINE WITH SUBSIDENCE IN THE MID LEVELS. REMOVED THE CHANCE FOR SNOW SHOWERS THURSDAY NIGHT AS SUBSIDENCE AND DRY AIR ADVECTION SHOULD INHIBIT PRECIPITATION. KEPT FRIDAY THROUGH TUESDAY DRY. VERY LIMITED MOISTURE TO WORK WITH AS PREDOMINATE FLOW/TRAJECTORY IS FROM THE NORTH AND NORTHEAST. THE GFS AND ECMWF NEW 00Z RUNS IN REASONABLE AGREEMENT WITH LOW LEVEL THERMAL FIELDS UNTIL ABOUT SUNDAY. AFTER SUNDAY...THE GFS IS COLDER...BRINGING ANOTHER ROUND OF MODIFIED ARCTIC AIR INTO THE REGION WITH AN ASSOCIATED CLIPPER TYPE SYSTEM TRACKING NORTHEAST OF THE AREA. THE NEW 00Z GFS ENSEMBLE SHOWS VERY GOOD AGREEMENT WITH THE LONG WAVE TROF THAT WAS OVER THE GREAT LAKES MOVING WELL TO THE EAST AS A STRONG SHORT WAVE DIGS TOWARD THE WEST NORTH AMERICAN COAST. THE ECMWF HAS TRENDED WARMER OVER THE GREAT LAKES REGION FROM THE 12Z RUN...WITH 850 MB TEMPS 4C TO 6C TUESDAY. BELIEVE THE GFS IS BRINGING TOO MUCH COLD AIR SOUTH EARLY NEXT WEEK WITH THIS PATTERN...SO WENT WITH WARMER TEMPERATURES EARLY NEXT WEEK. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM/AVIATION...HOLSTEN LONG TERM...SKIP
Hazardous weather outlook, Mar 14, 6:17 AM EDT, 10 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 617 AM EDT WED MAR 14 2007 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-151030- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 617 AM EDT WED MAR 14 2007 /517 AM CDT WED MAR 14 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL DEVELOP ACROSS THE AREAS...ESPECIALLY LATE THIS AFTERNOON AND EARLY TONIGHT. THERE IS A SLIGHT RISK THAT SOME OF THE STORMS COULD PRODUCE LARGE HAIL. THE POTENTIAL FOR LOCALIZED FLOODING WILL ACCOMPANY THE STORMS. RAINFALL WILL ALSO INCREASE THE CHANCES THAT MORE RIVERS MAY FLOOD AND DELAY FLOODED RIVERS FROM RECEDING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND THIS EVENING. PLEASE CALL IN ANY HAIL SIZE. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX LMZ043-046-061-151030- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- MICHIGAN CITY IN TO ST JOSEPH MI OUT TO MID LAKE- 617 AM EDT WED MAR 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL DEVELOP ACROSS THE AREA...ESPECIALLY LATE THIS AFTERNOON AND EARLY TONIGHT. THERE IS A SLIGHT RISK THAT SOME OF THE STORMS COULD PRODUCE LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP
Nearby
Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.